My pulse feels really weak.: I was admitted... - AF Association

AF Association
20,009 members24,429 posts

My pulse feels really weak.

caznear68
caznear68

I was admitted to hospital via a & e for a night two nights ago with af. to cut a long story short this resulted in a permanent fast heart rate that the cardiologist looked at and said it was in fast sinus at around 95 to 115 bpm and that it was ok at that

I have been on flecanaide for years which has slowly increased from 50mg to 100mg and revaoxaban 20mg a day. My pulse is usually around 60 to 70 bpm. The cardiologist showed my heart traces to and EP and they think I have AF AND a flutter. I may be a candidate for ablation. since I came out yesterday I am very aware of the fast pulse rate which feels weak and I feel odd and worried my heart won't cope!! I also feel shattered when trying to get on with things!! I started a small amount of Bisoprolol 2.5 one daily. Really fed up and scared right now !! don,t want to feel this way.

11 Replies
oldestnewest

So sorry to hear that, having just had an episode last night I know what a blow it can be and inevitably you will be fed up.

It rather sound like the AF is progressing if the Flec is failing to hold it so I wonder you have a further treatment plan? Was it a cardiologist or EP who advised you?

The Bisoproplol is a heart rate drug so will help to decrease the rate and I find that after an AF episode it often takes several days for my HR to lower back to a sensible level. Mine is still slightly elevated today as well.

The down side of Bisoprolol is that it can make you feel breathless and weak. 95-115 is not that high a rate to cause a long term heart failure but it maybe high enough for you to feel it and therefor worry about it.

May I suggest you practise some deep breathing and maybe a bit of distraction, good book, film and maybe some gentle exercise? Worrying is not going to help you and doing things you enjoy will. AF thrives on stress - enjoyment is the antidote as your body will then produce endorphins which counter the stress hormones.

Let us know how you go on. Best wishes CD

caznear68
caznear68 in reply to CDreamer

It was a cardio via a discussion he Had with an EP CDreamer, I am trying very hard not to let this bother me its just I feel so awful at times, I am doing my chores and hoping to cook later but this blasted thing keeps on popping into my head, will keep trying and thanks for your lovely comforting words, its so important that we have others with similar situations as you do feel unique at times. I hope you keep well. I will report how things go. forgot to say the hospital will send me an outpatient appointment which I presume will be to do with ablation.

Pre my recent ablation I had a heart rate of 120 bpm for about three months, they tried cardioversion but this didn't work in returning rate to normal. Both EP and GP seemed happy to leave it at this in the short term as I was booked for the ablation. Strangely I felt better when HR was this fast than when in the AF I was in previously. Try to get on with your life as normal and not worry too much about the rate for the time being, they will eventually sort it out for you I am sure. I also think it's the Bisoprolol tha,t is making you shattered, I couldn't get on with this drug very well either and was eventually put on Diltiazem. Best wishes hope they sort you soon.

Brenda🐝

caznear68
caznear68 in reply to cbsrbpm

Hi Brenda you may be right! did you feel a strange sensation in your chest? also more sweaty and lightheaded? I worry I may overdo things!! Did your ablation help? Thanks

cbsrbpm
cbsrbpm in reply to caznear68

The ablation has helped so far, not the cure all I was hoping for but at the moment a lot better and am able to carry on with my normal life, this was my 2nd one. Whilst I was in tachycardia I took things really easy didn't push myself. The Bisoprololol made me feel very sluggish and breathless. Keep an eye on your BP if you are feeling light headed as sometimes it can drop too low. As CD has implied you really need to see an EP rather than cardiologist. Hope your sorted soon.

Brenda🐝

I am due an ablation next Wednesday. My heart rate is usually about 95 - 114. I don`t take anything for this except an anticoagulant. I found in the past that things were worse with meds. not better and as fast rate only makes me very breathless I just sit it out until I feel better.

caznear68
caznear68 in reply to cali111

Thanks cali111 and yea get where you are coming from regarding meds! I wander what to do for the best, my fast HR is new after having AF paroxysmal for a lot of years and I am finding this so scary. At least it is in fast sinus they think! I think it's the strange feeling I am getting in my chest that makes me constantly aware. I am also sweating more on exertion. Very good luck to you with your ablation let us know how you get on.

Carol

cali111
cali111 in reply to caznear68

I have had this heart rate for a number of years but it wasn't until last summer 2015 that suddenly it went very high at 170 and also my BP also went haywire. I now suffer times when i just come to a stand still like someone stuns me and i have to rest so i am reluctant to go for a day out in case i have one of these attacks. As i have not yet died i assume i will have to put up for the moment. I had a cardioversion which put me into normal rythmn and i felt normal (not like at present) . Just keep on pushing to get something done and don't let up otherwise they assume you are ok. Let me just add except for strange feeling in my chest which i put down to the irregular not the fast heart rate i feel ok just wiped out though mostly.

You have two problems to deal with here. The first is short term and the best thing may be to trust that this will settle, as it may well do, and that you start to feel more yourself very soon.

In the long term. it seems that you have various options. The maximum dose of flecainide is 300mgs, i.e. 150mgs x 2, so perhaps that might be considered. It's a big dose but some people are on it and it works for them. There's also the possibility of ablation. The good thing, surely, is that unsettling as this episode has been it may lead you to a better and more satisfactory state of affairs.

Lisa

caznear68
caznear68 in reply to Rellim296

Yes Lisa, you may well be right! Oddly after this last episode of AF which lasted 24 hours and left me with fast sinus they reduced My Flecainide from 100mg x2 daily to 50mg x 2 daily and added the 2.5x1 a day Bisoprolol.They have mentioned ablation and I await an outpatients appointment so hopefully things will improve.

Just feels so odd having had AF for years! I also realise that Flec is an antiarrhythmic and Bisoprolol is a rate control. Thanks for your comments

carol

Rellim296
Rellim296 in reply to caznear68

Well, see how you get on. I think Bisoprolol may do both rate and some rhythm control. I went down the ablation route when I was on 300mgs of flecainide a day (plus atenolol which I have been on for many years and losartan for blood pressure control) and wish I had done it sooner because, although I still get AF occasionally, I have been able to give up flecainide completely, except for using it when needed. Sometimes AF will go away without it, sometimes not.

You may also like...